Wildfire, Atoka
- When
- March 4, 12:00 PM CST to 6:00 PM CST
- Where
- Atoka forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 34.374, -96.038 (the zone’s center; the record gives no point)
Grass fires burned 2147 acres in Atoka county on the 4th.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Grass fires burned 2147 acres in Atoka county on the 4th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Mar 4, 11:43 AM CST, 17 minutes earlier.
Area Forecast Discussion...UPDATED
National Weather Service Norman OK
1143 AM CST Sat Mar 4 2017
.AVIATION...
04/18Z TAFs. VFR conditions expected to give way to MVFR and IFR
conditions toward and after 00Z as moisture increases quickly from
south to north. Light showers and areas of drizzle will be
possible after 06Z over most terminals especially from KSPS and
KLAW up through KOKC and KPNC. Moderate to strong southerly low
level winds will continue through period.
&&
.PREV DISCUSSION... /issued 636 AM CST Sat Mar 4 2017/
DISCUSSION...
AVIATION...
Gusty south winds will persist through tonight. Ceilings will
gradually lower today from south to north. MVFR ceilings are
expected in central Oklahoma after 050000 and continue to lower
after that. LIFR conditions are possible over western Oklahoma
overnight.
PREV DISCUSSION... /issued 351 AM CST Sat Mar 4 2017/
DISCUSSION...
Higher boundary layer moisture, just coming into south Texas
early this morning, is forecast by most models to stream across
northern Texas into southwest then central Oklahoma later today.
Conditions for the Red Flag Warning may not be met in the southern
parts of the warning because of the moisture advection, but this
areas was included anyway since a late arrival of 2 or 3 hours
could make a big difference in minimum RH. Gusty south winds will
occur because of the surface low over eastern Colorado. Increasing
moisture will lead to lowering stratus late today and through
much of Sunday. Drizzle or light rain may occur in southeast
Oklahoma. The approach of a weak upper wave in strong westerly
flow on Monday will lead to a dryline moving into western
Oklahoma. The very dry air and gusty conditions are the reason for
the Fire Weather Watch Monday afternoon. A very dry and mild
downslope airmass will pass through Oklahoma Monday generating
showers and thunderstorms to areas mainly east of I-35 where a
marginal risk for severe thunderstorms exists. The warm and dry
airmass will keep near critical fire conditions into Tuesday.
Weakening northwest flow and then mild upper ridging will keep
things mostly dry and for the rest of the week.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 66 51 63 55 / 0 10 20 30
Hobart OK 65 52 67 54 / 0 10 10 20
Wichita Falls TX 63 53 68 56 / 0 20 20 20
Gage OK 67 52 74 52 / 0 0 0 0
Ponca City OK 68 52 65 57 / 0 10 20 30
Durant OK 64 50 60 56 / 0 20 40 30
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Red Flag Warning until 7 PM CST this evening for OKZ004>013-019-
020-026.
Fire Weather Watch from Monday morning through Monday evening
for OKZ004>006-009>011-014>016-021-022-033-034.
TX...None.
&&
12/11/11Hazardous Weather Outlook National Weather Service Norman OK 1152 AM CST Sat Mar 4 2017 OKZ004>048-050>052-TXZ083>090-051800- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1152 AM CST Sat Mar 4 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Fire Weather... Elevated to near critical fire weather conditions are expected today, primarily across western and northern Oklahoma, due to warm, dry, and breezy conditions. .DAYS TWO THROUGH SEVEN...Sunday through Friday... .Fire Weather... On Sunday afternoon, near critical fire weather conditions will be possible, primarily across northwest Oklahoma. On Monday afternoon, critical fire weather conditions will be possible, primarily across western Oklahoma. Near critical fire weather conditions will remain possible on Tuesday afternoon and Wednesday afternoon across much of Oklahoma and north Texas. .Thunderstorms... There is a a marginal risk for severe thunderstorms late Monday afternoon into early Tuesday, primarily along and east of Interstate 35. Damaging wind gusts will be the primary hazard in any severe thunderstorms. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2017Every state in 2017This day in weather historyWarnings in Oklahoma, March 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 683767.